MAUDE Adverse Event Report: ETHICON INC. PDS II SUTURE 60"(150CM) 2 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS II SUTURE 60"(150CM) 2 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number D7190
Medical Device Problem Codes Break (1069); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported a patient underwent an open hernia repair on an unknown date and suture was used.The tech states that surgeon made the stitch and was going to tie.Was using hemostat on one end and hand on other.When he threw a knot and went to tighten it down the suture broke.It is unknown how the case was completed.There were no patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported: suture breakage.An opened folder with a needle-suture combination, three suture piece and eight unopened samples of product code d7190, lot mgz197 were returned for analysis.During visual inspection of the sutures pieces, the process of degradation had begun.The opened sample was examined, and the swage and attachment area were as expected; however, in the functional test the suture was broken and since the degradation process had begun, the tests could not be performed.The visual inspection of the unopened samples showed multiple wrinkles and pin holes on the bottom of the foils (from outside to inside).The swage and attachment areas were noted to be as expected.The sutures were examined along the strand and no defects were noted; however, during the functional test, the suture was broken and since it has begun with the process of degradation, the tests could not be performed.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample, the assignable cause of the suture breakage was suture degradation and exposure to environment.

Brand Name
PDS II SUTURE 60"(150CM) 2 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8231706
Report Number2210968-2019-78290
Device Sequence Number13503857
Product Code NEW
UDI-Device Identifier10705031027350
UDI-Public10705031027350
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue NumberD7190
Device Lot NumberMGZ197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date01/09/2019
Supplement Report FDA Received Date02/07/2019
Patient Sequence Number1